I am having a severe depression. My doctor is switching me from Zoloft to Viibryd. I have taken Zoloft for 15 years and my Dr. wants to wean me off of Zoloft over the next 2 weeks and then I can start the Viibryd. I'm scared in the depressed state I am in right now to cut back the Zoloft! Is there another way to switch these 2 medications?
Hello moetabasco. I understand your concerns, you've been on it a long time. Tapering is the way to go. it might take longer than two weeks, but I think if your doctor is in on your taper, that would be a great help to you.. As to switching, with another medication, not certain thats going to solve your concern for you'll still have to leave the replacement medication to go on the viibryd. A repacement to zoloft would be either paxil or prozac. ( both ssri). Very best to you, hopefully you'll find the taper to be comfortable, relatively so.
Hello moetabasco i know you must be terrified,and feeling alone.this is something i've been through for 15yrs.please believe this will pass,but if you get any worse GO see your doc,he needs to see you in person,you may need to be hospitialized for a few days,there are different things and meds they can do in the hospital that may make this alittle easier and faster.Please don't suffer silently.I wish you well and will be praying keep us posted on your progress
yes i was just thinking the same thing, mabe ask your dr to have you hospitalized in the behavioral health unit while your on your taper and induction to new medication, im sorry you feeling so down, i am going thru it to, but we are all here for eachother, hang in there and please keep us updated
I took Zoloft for 6 or 7 years at 200mg/day. When it lost its effectiveness, my doctor put my on Viibryd. It took three weeks for me to get completely off of Zoloft, and as my dosage decreased, I slowly went onto Viibryd so I was never *not* on an anti-depressant. You describe yourself as currently being depressed, and your doctor wants to take you off of Zoloft completely without simultaneously replacing it? I don't understand why he would do this. Please speak with him and express your concern.
Medications are definitely different for everyone, but I will say what my psychiatrist had me do (to the best of my recollection--this was months ago): cut down to 100 mg of Zoloft a day for a week while taking 10 mg/day of Viibryd. Then one week of 50 mg/day Zoloft and 10 mg/day Viibryd. Then a week of 50 mg Zoloft every other day and 20 mg/day Viibryd. Now I'm up to 40 mg/day of Viibryd and no Zoloft (plus Lamictal, which I've taken for about 5 or 6 years).
I don't see why hospitalization would be necessary, as others have suggested, but a more balanced approach on your doctor's part would be much wiser, and of course follow-up visits to closely monitor your progress and the effectiveness of the new drug.
Good luck--I hope this medication works for you, and I hope your doctor will work with you a little better.
Hello moetabasco! I have seen many patients be changed to another antidepressant. Zoloft does work for alot of people, me included. Have you started having more symptoms? Is that why you are having your meds changed? I have also been on Zoloft for over 10 years now. I am so tired of the insomnia! I have thought about switching from Zoloft, but, alot of SSRI'S can cause insomnia. I dissagree that Prozac or Paxil are a better choice. Alot of people have usually already been on these two meds before the doctor wants to try Zoloft. That is just my experience. You will need to be tapered off of Zoloft but I am sure your doctor will do it slowly. You probably will still have some in your system when you start the Viibryd. Don't worry. You will be fine. Alot of us have gone through this and you have our support! I hope that the Viibryd will control your symptoms. If not ,there are alot of other antidepressants. Let us know how you are doin g. Take care, Sweetie Pie
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Apr 2012 • 4 answers
Posted 20 Jun 2012 • 2 answers
Posted 3 Mar 2014 • 3 answers
Viibryd - I've taken many antidepressants over the past 30 years. My doctor just bumped my Vibyrd up
Posted 14 May 2014 • 1 answer
Posted 1 Dec 2014 • 3 answers